Alert archive / Alabama / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 126, NWS Mobile, AL

July 22, 2014Choctaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 22, 2014, 5:25 PM CDT for Choctaw County, Alabama. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2014, 5:25 PM CDT (22:25 UTC)
Expired
Jul 22, 2014, 5:40 PM CDT
In force
15 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Choctaw County, AL

The radar

The Mobile radar (KMOB), 120 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 642 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
642 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WUUS54 KMOB 222225
SVRMOB
ALC023-222315-
/O.NEW.KMOB.SV.W.0126.140722T2225Z-140722T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
525 PM CDT TUE JUL 22 2014

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 615 PM CDT

* AT 525 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
  SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 20 MILES NORTH
  OF CHATOM...OR 2 MILES SOUTHEAST OF SILAS...AND MOVING WEST AT 20
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  SILAS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

&&

LAT...LON 3170 8846 3185 8847 3180 8823 3170 8824
TIME...MOT...LOC 2225Z 106DEG 19KT 3175 8831

$$
1 follow-up statement
269 
WWUS54 KMOB 222240
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
540 PM CDT TUE JUL 22 2014

ALC023-222250-
/O.CAN.KMOB.SV.W.0126.000000T0000Z-140722T2315Z/
CHOCTAW AL-
540 PM CDT TUE JUL 22 2014

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHWESTERN CHOCTAW COUNTY...

AT 540 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR SOUTHWESTERN
CHOCTAW COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

LAT...LON 3170 8846 3185 8847 3180 8823 3170 8824
TIME...MOT...LOC 2240Z 106DEG 19KT 3177 8840

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 4:00 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 22, 4:00 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT TUE JUL 22 2014

.SHORT TERM [TONIGHT AND WEDNESDAY]...AN UPPER LOW PRESSURE AREA
OVER EXTREME SOUTHEAST MISSISSIPPI WILL DRIFT SLOWLY WESTWARD DURING
THE NEXT 24 HOURS...BECOMING CENTERED OVER SOUTHEAST LOUISIANA BY
LATE WEDNESDAY AFTERNOON. PRECIPITABLE WATER VALUES WILL REMAIN
BETWEEN 1.6 TO 1.9 INCHES OVER THE FORECAST AREA ALONG THE EASTERN
PERIPHERY OF THE LOW PRESSURE SYSTEM THROUGH THE PERIOD. EXPECT
ONGOING SCATTERED SHOWERS AND THUNDERSTORMS WEST OF I-65 TO PERSIST
INTO THE EVENING HOURS...WITH ISOLATED COVERAGE EAST OF I-65. THE
FORECAST AREA SHOULD THEN BE RAIN-FREE AFTER MIDNIGHT THROUGH THE
EARLY MORNING HOURS ON WEDNESDAY. SCATTERED SHOWERS AND
THUNDERSTORMS WILL REGENERATE WEST OF I-65 DURING THE AFTERNOON
HOURS...WITH ISOLATED COVERAGE EAST OF I-65. THE FORECAST AREA
SHOULD THEN BE RAIN-FREE AFTER MIDNIGHT THROUGH THE EARLY MORNING
HOURS ON WEDNESDAY. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 45 MPH...HAIL UP TO ONE-HALF INCH IN
DIAMETER...AND HOURLY RAINFALL RATES OF 1 TO 2 INCHES.

LOWS TONIGHT WILL RANGE FROM 68 TO 73 DEGREES MOST LOCATIONS...WITH
MID/UPPER 70S ALONG THE BEACHES. HIGH TEMPERATURES WEDNESDAY WILL
RANGE FROM 88 TO 93 DEGREES INLAND AREAS...WITH MID 80S ALONG THE
BEACHES. /22

.LONG TERM [THURSDAY THROUGH TUESDAY]...THE REMAINS OF THE UPPER LOW
WILL MERGE WITH A DIGGING TROUGH MOVING SOUTH ACROSS THE TENNESSEE
VALLEY WEDNESDAY NIGHT INTO THURSDAY. AHEAD OF THE TROUGH...A WEAK
COLD FRONT WILL MOVE SOUTH TOWARD NORTHERN PORTIONS OF THE AREA
WHERE IT WILL STALL AND GRADUALLY WASH OUT LATE IN THE WEEK.
MEANWHILE...THE WEAK UPPER TROUGH WILL PERSIST THROUGH THE WEEKEND.
THIS WILL MAINTAIN THE DAILY AFTERNOON AND EARLY EVENING SCATTERED
SHOWERS AND THUNDERSTORMS. A STRONG UPPER TROUGH WILL DIG ACROSS THE
EASTERN STATES EARLY NEXT WEEK SENDING ANOTHER COLD FRONT TOWARD THE
AREA. HOWEVER...THE GLOBAL MODELS DISAGREE ON THE EXACT TIMING OF
THE FRONT AND WILL LEAVE THE SCATTERED SHOWERS AND THUNDERSTORMS FOR
EARLY NEXT WEEK ALONE FOR NOW. /13

&&

.AVIATION [22.18Z KMOB/KBFM/KPNS TAF ISSUANCE]...CLUSTERS OF
THUNDERSTORMS DEVELOPING ALONG THE NORTHERN GULF COAST WILL IMPACT
AREA TAF SITES WITH PERIODS OF MVFR CIGS AND IFR OR LOWER VISIBILITY
REDUCTIONS THROUGHOUT THE AFTERNOON. TEMPO GROUPS ADDED FROM 18Z TO
21Z...AND FROM 21Z TO 24Z. SURFACE WINDS WILL BE VARIABLE AND GUSTY
NEAR THUNDERSTORMS. PREVAILING WINDS WILL MOSTLY RETURN TO THE SOUTH
BY LATE AFTERNOON BECOMING VARIABLE 5 KNOTS OR LESS OVERNIGHT INTO
WEDNESDAY MORNING. /22

&&

.MARINE...A RIDGE OF HIGH PRESSURE WILL REMAIN PLACE ACROSS THE
EASTERN GULF OF MEXICO THROUGH THE WEEK. THIS PATTERN WILL MAINTAIN
A LIGHT TO MODERATE SOUTHWEST FLOW ACROSS THE MARINE AREA. ISOLATED
TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEK. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  89  72  92  73 /  20  20  20  40  20
PENSACOLA   74  90  75  90  77 /  20  20  20  40  20
DESTIN      76  89  78  89  78 /  20  20  20  40  20
EVERGREEN   69  92  70  94  71 /  30  30  20  40  20
WAYNESBORO  68  91  70  93  70 /  30  30  20  40  20
CAMDEN      69  92  70  93  70 /  30  30  20  40  20
CRESTVIEW   70  91  71  93  72 /  20  20  20  30  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 22, 4:45 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
445 PM CDT TUE JUL 22 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-232200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
445 PM CDT TUE JUL 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT

A MODERATE RISK OF RIP CURRENTS IS FORECAST ALONG THE BEACHES OF
SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING.
STORMS WILL MOVE NORTHWEST OVER THE EASTERN ZONES AND WEST TO
SOUTHWEST OVER THE WESTERN ZONES AROUND AN UPPER LEVEL LOW PRESSURE
SYSTEM CENTERED OVER THE CENTRAL GULF COAST. THE STRONGEST STORMS
HAVE A HISTORY OF PRODUCING 40 TO 50 MPH WIND GUSTS...FREQUENT
LIGHTNING... LOCALLY HEAVY RAINFALL AND PEA SIZE HAIL. THESE HAZARDS
REMAIN A POSSIBILITY IN STRONG STORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
WEEK...BUT OVERALL RAIN CHANCES WILL BE LOWER. SOME OF THE STORMS
WILL BRING LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING...AND STRONG
GUSTY WINDS.

A MODERATE RISK OF RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ630>635-650-655-670-675-232200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-WATERS
FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
445 PM CDT TUE JUL 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS
OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS CAN BRING BRIEF STRONG WIND GUSTS...FREQUENT
LIGHTNING...AND HEAVY RAIN...REDUCING VISIBILITY TO BELOW A MILE AT
TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY
OVERNIGHT...WILL CONTINUE THROUGH MIDWEEK. SOME MAY BRING STRONG
WIND GUSTS...FREQUENT LIGHTNING...AND HEAVY RAIN REDUCING VISIBILITY
TO BELOW A MILE AT TIMES.

In the hours before

Special weather statement, Jul 22, 2:07 PM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
207 PM CDT TUE JUL 22 2014

MSZ075-222015-
PERRY MS-
207 PM CDT TUE JUL 22 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PERRY COUNTY IN
SOUTHEAST MISSISSIPPI...THROUGH 315 PM CDT...

AT 208 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES NORTH OF
WIGGINS...OR 10 MILES SOUTH OF NEW AUGUSTA...AND MOVING SOUTHWEST AT
25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHWESTERN PERRY COUNTY

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&
Special weather statement, Jul 22, 3:32 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
332 PM CDT TUE JUL 22 2014

MSZ075-222130-
PERRY MS-
332 PM CDT TUE JUL 22 2014

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PERRY COUNTY IN
SOUTHEAST MISSISSIPPI...THROUGH 430 PM CDT...

AT 329 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF
RICHTON...OR 3 MILES SOUTHEAST OF NEW AUGUSTA...AND MOVING WEST AT 10
MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW AUGUSTA...        BEAUMONT...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&
Special weather statement, Jul 22, 4:21 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
421 PM CDT TUE JUL 22 2014

ALZ054-222200-
WILCOX AL-
421 PM CDT TUE JUL 22 2014

...A STRONG THUNDERSTORM WILL AFFECT WESTERN WILCOX COUNTY IN
SOUTHWEST ALABAMA...THROUGH 500 PM CDT...

AT 421 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES EAST OF
THOMASVILLE...OR 4 MILES SOUTHEAST OF PINE HILL...AND MOVING NORTH AT
15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  YELLOW BLUFF...       PINE HILL...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

&&
Special weather statement, Jul 22, 4:23 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
423 PM CDT TUE JUL 22 2014

ALZ052-053-061-062-222215-
WASHINGTON AL-UPPER BALDWIN AL-CLARKE AL-UPPER MOBILE AL-
423 PM CDT TUE JUL 22 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON...
SOUTHERN CLARKE...NORTHWESTERN BALDWIN AND NORTHEASTERN MOBILE
COUNTIES IN SOUTHWEST ALABAMA...THROUGH 515 PM CDT...

AT 423 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF BAY
MINETTE...OR 4 MILES SOUTH OF I65 AND AL 225...AND MOVING NORTH AT 15
MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOWA CHOCTAW RESERVATION...                 MOVICO...
  MOUNT VERNON...       CALVERT...            BUCKS...
  I65 AND AL 59...      I65 AND AL 287...     I65 AND AL 225...
  BAY MINETTE...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 25 AND 39.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

&&
Special weather statement, Jul 22, 4:36 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
436 PM CDT TUE JUL 22 2014

MSZ067-222215-
WAYNE MS-
436 PM CDT TUE JUL 22 2014

...A STRONG THUNDERSTORM WILL AFFECT WAYNE COUNTY IN SOUTHEAST
MISSISSIPPI...THROUGH 515 PM CDT...

AT 436 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF WAYNESBORO...OR 2 MILES NORTHWEST OF CLARA...AND MOVING NORTHWEST
AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAYNESBORO...         CLARA...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

&&
Special weather statement, Jul 22, 5:19 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
519 PM CDT TUE JUL 22 2014

ALZ051-052-222245-
CHOCTAW AL-WASHINGTON AL-
519 PM CDT TUE JUL 22 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHOCTAW AND
NORTHWESTERN WASHINGTON COUNTIES IN SOUTHWEST ALABAMA...THROUGH 545
PM CDT...

AT 519 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 19 MILES NORTH OF
CHATOM...OR 6 MILES EAST OF SILAS...AND MOVING WEST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SILAS...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 1:31 PM CDTAreal Flood AdvisoryMOBMobile119 min
Jul 22, 1:55 PM CDTFlash Flood WarningMOBMobile2 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.